×

A group in a group. (English. French original) Zbl 0744.03032

Algebra Logic 29, No. 3, 244-252 (1990); translation from Algebra Logika 29, No. 3, 368-378 (1990).
A stable theory \(T\) is said to be weakly normal if, for every model \(M\) of \(T\), every subset \(A\) of \(M\) and every element \(b\) in \(M\), the canonical basis of \(t(b/A)\) is algebraic over \(A\cup b\). It is known that, if \(T\) is a superstable theory of finite rank, \(T\) is weakly normal if and only if all rank-one types have a locally modular geometry.
The main result of this paper is the following theorem: assume that \(T\) is a weakly normal theory of groups (i.e. \(T\) is weakly normal and there is a definable group structure over the universe of any model of \(T\)); then, if \(H\) is a group which is interpretable over a model \(G\) of \(T\), then \(H\) has a subgroup of finite index which is definably isomorphic to \(A/B\), where \(A\) and \(B\) are definable subgroups of some cartesian power of \(G\). As a corollary, the authors get the fact that \((\mathbb{Z}/4\mathbb{Z})^ \omega\) cannot be coordinated by its subgroup \(H\) of elements of order 2 (isomorphic to \((\mathbb{Z}/2\mathbb{Z})^ \omega)\), which was the question motivating this research.
Reviewer: D.Lascar (Paris)

MSC:

03C45 Classification theory, stability, and related concepts in model theory
03C60 Model-theoretic algebra
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Wanda Szmielew, ”Elementary properties of Abelian groups,” Fundamenta Math.,41, 64–70 (1955). · Zbl 0064.00803
[2] Walter Baur, ”Elimination of quantifiers for modules,” Israel J. Math.,25, 64–70 (1976). · Zbl 0354.02043
[3] Ehud Hrushovski and Anand Pillay, ”Weakly normal groups,” in: Logic Colloquium ’85, North Holland (1987), pp. 233–244. · Zbl 0636.03028
[4] B. Poizat, ”A propos de groupes stables,” in: Logic Colloquium ’85, North Holland (1987), pp. 245–265. · Zbl 0626.03025
[5] Mike Prest, Model Theory and Modules, Cambridge University Press (1987).
[6] B. Poizat, Groupes Stables, Nur al-Mantiq wal-ma’rifah, Villeurbanne (1987).
[7] Bruno Poizat, ”Une theorie de Galois imaginaire,” J. Symb. Logic,48, 1151–1170 (1983). · Zbl 0537.03023
[8] Steve Buechler, ””Geometrical” stability theory,” in: Logic Colloquium ’85, North Holland (1987), pp. 53–66.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.